Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 91, NWS Dodge City, KS

June 2, 20254 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 2, 2025, 5:51 PM CDT for 4 counties in Kansas. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2025, 5:51 PM CDT (22:51 UTC)
Expired
Jun 2, 2025, 6:45 PM CDT
In force
54 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Finney County, KS, Gray County, KS, Kearny County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:55 PM CDTTSTM WND GST 512 N Lakin, KSAWOS station K36K 2 N Lakin.
Jun 2, 6:27 PM CDTTSTM WND GST 59Holcomb, KSReport received from AWN Casade Rodney observation site.
Jun 2, 6:48 PM CDTTSTM WND GST 543 Nw Pierceville, KSASOS station KGCK Garden City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WUUS53 KDDC 022251
SVRDDC
KSC055-069-093-171-022345-
/O.NEW.KDDC.SV.W.0091.250602T2251Z-250602T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
551 PM CDT Mon Jun 2 2025

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Eastern Kearny County in southwestern Kansas...
  Finney County in southwestern Kansas...
  Southern Scott County in west central Kansas...
  Northern Gray County in southwestern Kansas...

* Until 645 PM CDT.

* At 551 PM CDT, severe thunderstorms were located along a line
  extending from 11 miles northwest of Deerfield to near Satanta,
  moving northeast at 45 mph.

  HAZARD...70 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Deerfield around 555 PM CDT.
  Holcomb around 600 PM CDT.
  Plymell around 605 PM CDT.
  Garden City around 610 PM CDT.

Other locations in the path of these severe thunderstorms include
Friend, Shallow Water, Pierceville, Scott City and Charleston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3826 10113 3843 10113 3858 10086 3834 10068
      3827 10068 3826 10063 3780 10030 3773 10111
      3773 10129 3826 10140
TIME...MOT...LOC 2251Z 221DEG 37KT 3812 10125 3751 10097 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

UMSCHEID
3 follow-up statements
308 
WWUS53 KDDC 022319
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
619 PM CDT Mon Jun 2 2025

KSC055-069-093-171-022345-
/O.CON.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Kearny KS-Finney KS-Scott KS-Gray KS-
619 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN KEARNY...FINNEY...SOUTHERN SCOTT AND NORTHERN GRAY
COUNTIES...

At 619 PM CDT, severe thunderstorms were located along a line
extending from 11 miles north of Deerfield to 8 miles southeast of
Plymell, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Garden City, Pierceville, Friend, Charleston and Shallow Water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3808 10127 3826 10120 3826 10113 3843 10113
      3858 10086 3834 10068 3827 10068 3826 10063
      3780 10030 3773 10117
TIME...MOT...LOC 2319Z 228DEG 29KT 3814 10111 3770 10080 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

UMSCHEID
583 
WWUS53 KDDC 022334
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
634 PM CDT Mon Jun 2 2025

KSC093-022341-
/O.CAN.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Kearny KS-
634 PM CDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEARNY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3835 10068 3827 10068 3826 10063 3780 10030
      3774 10106 3813 10111 3826 10110 3827 10112
      3843 10113 3858 10086
TIME...MOT...LOC 2331Z 228DEG 38KT 3821 10103 3774 10068 

$$

KSC055-069-171-022345-
/O.CON.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Finney KS-Scott KS-Gray KS-
634 PM CDT Mon Jun 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR FINNEY...SOUTHERN SCOTT AND NORTHERN GRAY COUNTIES...

At 631 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Friend to 9 miles south of
Pierceville, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Private weather station. At 622 PM, a 59 mph wind gust was
         recorded at a private weather station in Holcomb.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Garden City, Scott City, Cimarron, Holcomb, Pierceville, Ingalls,
Charleston, Friend, Shallow Water, and Plymell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3835 10068 3827 10068 3826 10063 3780 10030
      3774 10106 3813 10111 3826 10110 3827 10112
      3843 10113 3858 10086
TIME...MOT...LOC 2331Z 228DEG 38KT 3821 10103 3774 10068 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

UMSCHEID
457 
WWUS53 KDDC 022346
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
646 PM CDT Mon Jun 2 2025

KSC055-069-171-022356-
/O.EXP.KDDC.SV.W.0091.000000T0000Z-250602T2345Z/
Finney KS-Scott KS-Gray KS-
646 PM CDT Mon Jun 2 2025

...THE SEVERE THUNDERSTORM WARNING FOR FINNEY...SOUTHERN SCOTT AND
NORTHERN GRAY COUNTIES HAS EXPIRED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Kansas.

&&

LAT...LON 3835 10068 3827 10068 3826 10063 3780 10030
      3774 10106 3813 10111 3826 10110 3827 10112
      3843 10113 3858 10086
TIME...MOT...LOC 2346Z 221DEG 37KT 3831 10092 3784 10057 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:24 PM CDT, 27 minutes earlier. Its key messages:

  • Strong damaging winds will be possible tonight (45 to near 60%), especially west of highway 183. Wind gusts greater than 70 mph can be expected.
  • Much cooler temperatures can be expected on Tuesday. There is currently a greater than 70% chance that high temperatures will remain below 70 degrees west and north of Dodge City.
  • Unseasonably cool with thunderstorms possible almost each day for the last half of the work week.
Area forecast discussion, Jun 2, 5:24 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
524 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- Strong damaging winds will be possible tonight (45 to near
  60%), especially west of highway 183. Wind gusts greater than
  70 mph can be expected.

- Much cooler temperatures can be expected on Tuesday. There is
  currently a greater than 70% chance that high temperatures
  will remain below 70 degrees west and north of Dodge City.

- Unseasonably cool with thunderstorms possible almost each day
  for the last half of the work week.

&&

.UPDATE...
Issued at 517 PM CDT Mon Jun 2 2025

Mesoscale Discussion...

The broken line of storms from Syracuse to Ulysses to Hugoton
will congeal into a solid storm line as a cold pool develops by
23 UTC (6 pm CDT) and then progress eastward. Isolated severe
winds will become more widespread as a result, with gusts to 70+
mph. Until the solid line forms, there could be a few more
reports of quarter sized hail with the strongest cells.

&&

.DISCUSSION...
Issued at 216 PM CDT Mon Jun 2 2025

An area of low pressure at the surface was centered over
southeast Colorado earlier today, with a surface boundary
extending south into the Texas Panhandle. A 500mb trough was
situated over Arizona, and as of 10am Monday scattered
thunderstorms were ongoing ahead of this upper level trough over
New Mexico. Short term weather models are in good agreement
that this upper level trough moving into southwest Kansas early
tonight as enhanced lift (indicated by ongoing convection) ahead
of this upper wave spreads into southwest Kansas after 4pm. 
Model soundings indicate an inverted V profile and steep 0-3km
lapse rates exceeding 9C/km across extreme southwest Kansas
ahead of this system with little to no CIN. This plus the
enhanced upper level lift developing supports the SPCs latest
assessment and the decision to increase the wind gust potential
from these storms. Based on the deeply mixed environment and
very unstable environment...damaging winds exceeding 70 mph will
be possible (45 to near 60%) early tonight. A few storms may
also produce some isolated hail before sunset.

Currently based on the latest CAMS the greatest risk for
these strong damaging winds will be south of I-70 and west of
Highway 183 between 6pm and 11 pm. Brief periods of heavy
rainfall are also expected given the high PWATS, potentially
reducing visibility and producing ponding of water in poor
drainage areas.

After these storms move out of the area after midnight...a
brief lull in precipitation is anticipated before a strong cold
front pushes across western Kansas early Tuesday morning.
Another round of thunderstorms will accompanying this front on
Tuesday with some of these storm being capable of producing
locally heavy rainfall and wind gusts over 40 mph. Severe
weather is not expected during this period.

Behind the cold front, gusty north winds will usher in
significantly cooler air. With continued cloud cover and
lingering rain, daytime temperatures on Tuesday will not warm
much. Expect a drop from highs near 90 today (Monday) to highs
in the 60s and 70s on Tuesday. There is currently a greater
than 70% chance that high temperatures will remain below 70
degrees west and north of Dodge City.

For the remainder of the workweek, unseasonably cool
temperatures will persist with several additional chances for
thunderstorms. Ensemble models are in agreement that multiple
upper level disturbances will cross western Kansas late week and
early this weekend. One more significant upper level trough is
expected to cross the Central Plains on Thursday or Friday.
While ensemble clusters vary slightly on timing, they all agree
that MUCAPE values over 500 J/kg and 0-6 km shear will increase
to 70% or higher and a 50-70% chance of surface dewpoints
exceeding 60 ahead of this upper level system. This setup
presents the potential for our next chance for severe
thunderstorms across southwest Kansas late in the work week.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 500 PM CDT Mon Jun 2 2025

Scattered to numerous thunderstorms are expected to impact all
airports during the 00-06z Tue time frame. Some storms will be
severe, with a primary risk of outflow winds of 50-60 kts.
Maintained convective TEMPO groups in all TAFs. A strong cold
front will sweep through the airports 12-15z Tue, with an abrupt
shift to strong north winds. After 15z Tue, north wind gusts of
32-37 kts are expected. Widespread post frontal IFR stratus is
expected at all airports Tuesday morning, with ceilings
gradually returning to VFR through Tuesday afternoon.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Finch
DISCUSSION...Burgert
AVIATION...Turner
Hazardous weather outlook, Jun 2, 4:57 AM CDT, 12 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
457 AM CDT Mon Jun 2 2025

KSZ030-031-043>046-061>066-074>081-084>090-031000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
457 AM CDT Mon Jun 2 2025 /357 AM MDT Mon Jun 2 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

There are chances for severe thunderstorms this evening between 5
pm and 10 pm. Large hail and damaging winds are the primary
concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There are chances for thunderstorms Wednesday night through the
weekend. It is too early to tell if these storms will be severe.

.SPOTTER INFORMATION STATEMENT...

Reports of severe weather and heavy rainfall are always greatly
appreciated.

In the hours before

Special weather statement, Jun 2, 3:52 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
352 PM CDT Mon Jun 2 2025

KSZ084-022115-
Morton KS-
352 PM CDT Mon Jun 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORTON COUNTY
THROUGH 415 PM CDT...

At 351 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elkhart, moving north at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Elkhart around 355 PM CDT.
  Wilburton around 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Kansas.

&&

LAT...LON 3700 10197 3727 10185 3720 10162 3699 10172
      3699 10191
TIME...MOT...LOC 2051Z 201DEG 31KT 3696 10186

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

BENNETT
Local storm report, Jun 2, 4:40 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
440 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Gst     1 SW Richfield          37.26N 101.79W
06/02/2025  M50 MPH          Morton             KS   Mesonet

            Report was from the Kansas State Mesonet.

&&

RCB
Local storm report, Jun 2, 4:48 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
448 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     Hail             4 SE Rolla              37.08N 101.59W
06/02/2025  U1.00 Inch       Morton             KS   Public

&&

finch
Local storm report, Jun 2, 5:10 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
510 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     Tstm Wnd Gst     1 NE Johnson City       37.58N 101.73W
06/02/2025  M51 MPH          Stanton            KS   AWOS

            AWOS station KJHN Johnson City.

&&

RCB
Local storm report, Jun 2, 5:31 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
531 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Gst     5 W Liberal             37.04N 101.03W
06/02/2025  M70 MPH          Seward             KS   Emergency Mngr

&&

RCB
Local storm report, Jun 2, 5:33 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
533 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     Tstm Wnd Gst     Elkhart                 37.00N 101.90W
06/02/2025  M61 MPH          Morton             KS   AWOS

            AWOS station KEHA Elkhart AWOS Site.

&&

RCB

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:52 PM CDTSpecial Weather StatementDDCMorton23 min
Jun 2, 4:16 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Morton, Stanton, Stevens59 min
Jun 2, 4:56 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCGrant, Haskell, Seward, Stanton, Stevens64 min
Jun 2, 5:11 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton49 min
Jun 2, 5:13 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny62 min
Jun 2, 5:42 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCFinney, Grant, Gray, Haskell, Meade, Seward63 min
Jun 2, 5:46 PM CDTSevere Thunderstorm WarningDDCHamilton, Stanton59 min
Jun 2, 6:40 PM CDTSpecial Weather StatementDDCClark, Ford, Gray, Meade65 min
Jun 2, 6:48 PM CDTSpecial Weather StatementDDCFinney, Hodgeman, Lane, Scott57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.